Turkish Journal of Analysis and Number Theory
ISSN (Print): 2333-1100 ISSN (Online): 2333-1232 Website: http://www.sciepub.com/journal/tjant
Open Access
Journal Browser
Go
Turkish Journal of Analysis and Number Theory. 2016, 4(3), 54-59
DOI: 10.12691/tjant-4-3-1
Open AccessArticle

Some new Formulas for the Kolakoski Sequence A000002

Abdallah Hammam1,

1Département de Mathématiques et Informatique, Université Moulay Ismaїl Faculté des sciences, Meknès, Morocco

Pub. Date: July 29, 2016

Cite this paper:
Abdallah Hammam. Some new Formulas for the Kolakoski Sequence A000002. Turkish Journal of Analysis and Number Theory. 2016; 4(3):54-59. doi: 10.12691/tjant-4-3-1

Abstract

We present here two formulas for the Kolakoski sequence (Kn)n1. The first one is in concern with the frequency of the letters 1 and 2 in this sequence. Our investigation seems to support the hypothesis of the Keane’s conjecture. In the second part of this paper, we give an expression of the nth term of the sequence, Kn, according to K1,K2,...Kp, with improving so, the former known value given by Bordellès [2].

Keywords:
Kolakoski sequence recursion recursive formula.

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  J.-P. Allouche, J. Shallit, Automatic Sequences: Theory, Applications, Generalizations, Cambridge Univ. Press, Cambridge, 2003.
 
[2]  O. Bordellès and B. Cloitre, Bounds for the Kolakoski Sequence, Journal of Integer Sequences, Vol. 14 (2011).
 
[3]  S. Brlek, S. Dulucq, A. Ladouceur, and L. Vuillon, Combinatorial properties of smooth infinite words, Theor. Comp. Sci. 352 (2006), 306-317.
 
[4]  K. Culik, J. Karhumäki, Iterative devices generating infinite words, Lec. Notes in Comp. Sc. 577 (1992), 531-544.
 
[5]  A. Carpi, On repeated factors in C-words, Inf. Process. Lett. 52 (1994), 289-294.
 
[6]  V. Chvàtal, Notes on the Kolakoski sequence, DIMACS Technical Report, 93-84. (1994).
 
[7]  The Kolakoski Transform of words, Inf. Process. Lett. 52 (1994), 289-294.
 
[8]  F. M. Dekking, What is the long range order in the Kolakoski sequence?, The Mathematics of Long–range Aperiodic Order, NATO Adv. Sci. Inst. Ser. C Maths. Phys. Sci., 489, Kluwer Acad. Publ., Dordrecht (1997), 115-125.
 
[9]  J. M. Fédou and G. Fici, Some Remarks on Differentiable Sequences and Recursivity, Journal of Integer Sequences, Vol. 13 (2010).
 
[10]  Y. Huang, The Complexity of Cbω-words of the form ωχω, Theoritical Computer Science, Vol. 410 (2009), 4892-4904.
 
[11]  Keane and C. Series (eds.), Ergodic Theory, Symbolic Dynamics and Hyperbolic Spaces, Oxford University Press, 1991, pp. 35-70.
 
[12]  C.Kimberling,http://faculty.evansville.edu/ck6/integer/index.html.
 
[13]  W. Kolakoski, Problem 5304: Self Generating Runs, Amer. Math. Monthly 72 (1965), 674.
 
[14]  E. J. Kupin and E. S. Rowland, Bounds on the frequency of 1 in the Kolakoski word, arXiv:0809.2776 [math. CO] Sept 16, 2008.
 
[15]  F. M. Dekking, What is the long range order in the Kolakoski sequence?, The Mathematics of Long-Range A eriodic Order, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 489, Kluwer Acad. Publ., Dordrecht (1997), 115-125.
 
[16]  Rufus Oldenburger, Exponent trajectories in symbolic dynamics, Trans Amer. Math. Soc. 46 (1939), 453-466.
 
[17]  N. J. A. Sloane, The On-line Encyclopedia of Integer Sequences, published electronically at http://oeis.org.
 
[18]  J. Shallit, Open Problems in Automata Theory:An Idiosyncratic View, School of Computer Science.
 
[19]  J. Shallit, Emerging Applications of Number Theory. Springer Verlag Coll. The IMA Volumes in Ms and its Applications (n◦ 109), (1999), 547-570.
 
[20]  B. Sing, More Kolakoski sequences, Integers A14, 11B (2011).
 
[21]  B. Sing, Spektrale Eigenschaften der Kolakoski-Sequenzen, Diploma thesis, Universit¨at T¨ubingen, (2002).
 
[22]  R. Steacy. Structure in the Kolakoski sequence. Bull. European Assoc. Theor. Comput. Sci., No. 59, (1996), 173-182.
 
[23]  B. Steinsky, A recursive formula for the Kolakoski sequence, J. Integer Seq. 9 (2006), Article 06.3.7.